MAUDE Adverse Event Report: PROGENIKA BIOPHARMA, S.A ID CORE XT; ANTIGEN GENOTYPING TEST

PROGENIKA BIOPHARMA, S.A ID CORE XT; ANTIGEN GENOTYPING TEST
Model Number V3
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is attached a report 23 february 2023, including complete description and fist investigation results obtained.
 
Event or Problem Description
Customer reported a a malfunction of id core xt.The sample coded as (b)(4) (b)(6) was tested by the customer with id core xt assay.The result of the first molecular typing performed on (b)(6) 2023 with id core xt was positive (lua+), which was in contrast to the result of molecular typing performed on (b)(6) 2023, using the same lot of id core xt assay which provided a negative result (lua-).
 
Event or Problem Description
The sample coded as (b)(4) were tested by the customer "(b)(6) center" with id core xt assay.The result of the first molecular typing performed on (b)(6) 2023 with id core xt lot 0203000026 was positive (lua+), which was in contrast to the result of molecular typing performed on 18jan2023, using the id core xt assay lot 0203000026 which provided a negative result (lua-).All genotype and phenotype results were provided by the id core xt analysis software v3.0.5.12.
 
Additional Manufacturer Narrative
To address this issue promptly and provide accurate results to the customer, as well as to facilitate further investigation, the genomic dna sample (b)(4) was sent to grifols laboratory solutions ((b)(6), tx) for sequencing of lu gene (dna sequencing of lu exons 1 to 15).The variant lu: c.1615a>g was detected, and the predicted phenotype was lua-, which contrasted with the first result of id core xt.The result of the sample was confirmed to be lua-.The following sources of information have been reviewed as part of the root cause investigation to determine whether the reported event could be attributed to id core xt device.A) review of device history record of id core xt lot 0203000026 used by the customer in the reported event.A review of the device history record of id core xt lot 0203000026 was performed, which confirmed that no incidents were reported during the production process that could be in relation the reported event.Likewise, quality control (qc) records for the lots released did not show incidents and all tests performed met the acceptance criteria.Specifically, lot release qc results for probe set 48 cluster 3, corresponding to lua- phenotype for id core xt lot 0203000026 were reviewed and no deviations were detected.A total of (b)(6) reference genomic samples with lua- phenotype were included in the lot-release qc panels of id core xt lot 0203000026.All qc results were correct, and all lua- reference samples were correctly detected as lua- phenotype.B) verification of retain samples on (b)(6) 2023, the retain sample kit of id core xt lot 0203000026 has been analyzed according to progenika's stability program requirements, which include the correct typing of several replicates of lua- reference samples.The product is stable at the analyzed time point (14 months), complying with all the acceptance criteria.This further confirms that the performance of id core xt product remains uncompromised.C) review of customer's raw data on (b)(6) 2023, progenika's product development and support (pd&s) team received and assessed the raw data provided by the customer.The original run processed on (b)(6) 2023 by the customer included a negative control, two id core controls 1 & 2, 92 genomic dna samples and the sample (b)(4).All controls produced the expected results and the remaining samples yielded valid result with satisfactory medium fluorescence intensities (mfis) () and ratios (mfi of lub probe devided by the sum of mfi of lub and lua probes).All samples of the run were processed using the same reagent vials.A reagent lot-specific issue was ruled out.According to this information, the performance of id core xt lot 0203000026 is not compromised, so the event is not attributable to the device.A review of the customer´s data for sample (b)(4) showed a weaker than average signal for lub probe (1217).The signal of the remaining id core xt blood groups was correct with good discrimination.The average signal of lu (a-, b+) samples in this run was 2034 for lua probe (background) and 7290 for lub probe.The slightly low signal difference between lua and lub probes of sample (b)(4) (1217 and 826 respectively) was mis-interpreted by the id core xt analysis software as lua+lub+ instead of lua- and lub+.The potential causes of this behavior seemed to be related either to the sample quality or sample processing (equipment or analytical method).Therefore, further investigation steps were focused on these two aspects.Firstly, related with sample quality, the dna sample (b)(4) quality parameters (quantity and purity) were reviewed and found to be acceptable (conc.51 ng/ul, a260/280: 1.88).Thus, a sample quality issue was ruled out.Secondly, related with sample processing, information from other complaints received from the same customer, (b)(6) center, and related with this same issue that were reported during the investigation, was reviewed.The review of customer raw data (luminex output files) showed that all the samples with incorrect lua+ result, including sample (b)(4), were located in the outer row h of the 96-well plate.The average signal for lutheran probes of samples located in row h was almost 50% lower than that of samples located in the middle of the plate (row d as reference).The signal of probes for the other blood groups was only slightly affected by the position on the pcr plate but produced correct calls.Given that lutheran is the most susceptible id core xt blood group to suboptimal assay conditions, this observation indicates that suboptimal pcr amplification conditions were specifically affecting the outer row h of the 96-well plate.In this regard, the non-uniformity of the thermal cycler temperature across the block, due to either a defective equipment or to the use of damaged compression pads to cover the 96-well plate during the amplification and/or the hybridization, or partial evaporation during the amplification are most likely the root causes of the observed discordant results.Complaint code run date id core xt lot sample id 96-well plate position lua predicted result re22/016 (b)(6)2021 0203000023 (b)(4) h8 lua+ (b)(6)2022 0203000026 (b)(4) f9 lua- (b)(6)2022 0203000026 (b)(4) a2 lua- re22/021 1(b)(6)2021 0203000023 (b)(4) b7 lua- (b)(6)2022 0203000026 (b)(4) h11 lua+ (b)(6)2022 0203000026 (b)(4) b2 lua- re22/027 (b)(6)2022 0203000024 (b)(4) f5 lua- (b)(6)2022 0203000026 (b)(4) h1 lua+ re22/028 (b)(6)2022 0203000026 (b)(4) f8 lua- (b)(6)2022 0203000026 (b)(4) h12 lua+ re22/029 (b)(6)2022 0203000025 (b)(4) f11 lua- (b)(6)2022 0203000026 (b)(4) h12 lua+ re23/002 (b)(6)2022 0203000026 (b)(4) h1 lua+ (b)(6)2023 0203000026 (b)(4) d12 lua- re23/003 (b)(6)2022 0203000026 (b)(4) h8 lua+ (b)(6)2023 0203000026 (b)(4) d12 lua- re23/004 (b)(6) 2023 0203000026 (b)(4) h1 lua+ (b)(6)2023 0203000026 (b)(4) g4 lua- d) review of internal nonconformities that could be related to this event.During the review of internal nonconformities, one nonconformity (nc19/021) related to this matter was identified.The nonconformity nc19/021 from 2019 consisted in a "no call" result in probe set 48, corresponding to lua phenotype in a sample located in the outer row h of the 96-well plate during lot-release qc of id core xt lot 0203000018.A thorough investigation revealed that the cause of the nonconformity was a malfunctioning heater lid of the thermal cycler.The issue was resolved by replacing the heater lid.E) on-site visit to the customer a grifols support specialist scheduled an on-site technical visit to check the equipment used and to review the sample processing steps.The on-site visit took place on (b)(6) 2023.The conclusions to highlight derived from the visit are: · related to equipment: · all equipment met the requirements for qualification, calibration, and maintenance (pipettes/ thermal cycler/ luminex).· the customer does not maintain traceability of equipment (thermal cyclers) used for sample processing, making it impossible to establish any potential connections with the reported events.· related to processing, three deviations were detected: · the microamp optical film compression pads had not been replaced recently.The id core xt package insert includes a warning (section 3 warning and cautions) stating: "the compression pad should maintain performance for a minimum of (b)(4) runs.It is important to examine the pad before each run specifically after more than 20 uses, as deteriorated compression pads may lead to evaporation and failed reactions".· one of the operators used two microamp optical film compression pads in amplification step instead of one, contrary to the instructions specified in the id core xt package insert.· one of the operators did not perform the spin-down step of the 96-well plate required as stated in the id core xt package insert.In summary, the on-site visit highlighted the need for further evidence collection to determine if any specific thermal cycler is involved in the reported event.Additionally, deviations from the analytical process, as indicated in the id core xt package insert, were observed that may be related to the event.F) review of (b)(6) center thermal cyclers performance based on the above results, our investigation led us to initially suspect that the issue might be the thermal cycler's improper performance.However, on (b)(6) 2023, the customer conducted a performance qualification (pq) of their thermal cyclers following progenika´s protocol (pq).All results met the expected specifications, indicating that the thermal cyclers performance is not the cause of the problem.Conclusion the conducted investigations have confirmed the correct performance of id core xt product.No issues or deviations have been identified concerning the qc and manufacturing processes, sample quality or the instruments used for processing.Although the root cause of the issue remains unknown, it could be related to processing deviation.Since the technical on-site visit on (b)(6) 2023, no additional complaints related to this issue have been received, indicating that the problem has been solved.

Brand Name
ID CORE XT
Common Device Name
ANTIGEN GENOTYPING TEST
Manufacturer (Section D)
PROGENIKA BIOPHARMA, S.A
ibaizabal bidea, edificio 504
parque tecnol?gico de bizkaia
derio, bizkaia 48160
SP  48160
Manufacturer (Section G)
PROGENIKA BIOPHARMA, S.A
ibaizabal bidea, edificio 504
parque tecnol?gico de bizkaia
derio, bizkaia 48160
SP   48160
Manufacturer Contact
jokin del amo
ibaizabal bidea, edificio 504
parque tecnol?gico de bizkaia
derio, bizkaia 48160
SP   48160
MDR Report Key16432891
Report Number3006413195-2023-00007
Device Sequence Number20157972
Product Code PEP
UDI-Device Identifier08437013457019
UDI-Public(01)08437013457019(17)230223(10)0203000026
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BP170154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberV3
Device Catalogue Number1021720000
Device Lot Number0203000026
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown